Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I have decided to start using benzoyl peroxide again... after a really bad run. (I know it seems stupid, but I didn't do well sticking to my treatment.)

I have a few questions and am thankful for any help I can receive.

1) When do I stop using benzoyl peroxide gel on a pimple? (It appears I've gotten some pimples to stop being swelled up, but now that they're dried out do I continue applying the gel? It seems like the pimples start to break out again once I do so, but maybe this is normal?)

2) Is it a bad idea to wash twice a day with benzoyl peroxide 10% and then apply a benzoyl peroxide 10% gel afterwards?

3) My acne got pretty inflamed and worse once I started using benzoyl peroxide. I got cysts and I usually don't get cysts. After using the treatment the cysts have gone down quite a bit and are now like the pimples described in my first question... (they're dried out, but they seem to start becoming infected again, not nearly as much as before...) Is it normal for acne to really flare up after starting benzoyl peroxide?

4) Some spots on my face are turning really red... is this normal?

Thank you so much to anyone who's willing to help!

Share this post


Link to post
Share on other sites

Hi - BP 10% is often times too strong for inflammed acne, and the irritation can sometimes do more harm than good. Try reducing the strength of your BP regimen (maybe to 5% or even 2.5%), and maybe replace the BP wash with something made for sensitive skin that does not have active ingredients.

Share this post


Link to post
Share on other sites

Thank you.

If all else fails, I may take out a student loan next semester but use it to go to the derm. I'm consideirng isotretinoin, but I'm horrified of the side effects.... However, considering acne is pretty much taking over my life and self esteem, it seems like the next best option.

Share this post


Link to post
Share on other sites

oh yea i just saw your last post, im on my second course of accutane. Only side effect I had was dry lips and lower back muscle pain. But i toughen it out and could not be happier with life.

Share this post


Link to post
Share on other sites

Hi,

I am using only BP face wash from last 3 weeks,There is an improvement in my skin but acne scars are not going.What to do?Can I apply Gram flour and olive oil face pack on weekends to get rid of them?Will this have an adverse effect on my skin?I am worried to use so asking the community.Please Help.

Thanks

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×